A pulmonary embolism occurs when a foreign body travels through the bloodstream and ends up in the lungs, where it blocks the main artery and can cause serious physical problems, including death. Women have reported pulmonary embolisms as a result of using the prescription birth control Yaz. The blockage of blood flow to the lung is caused by an increase in estrogen hormone levels in the body, much like the cause of a stroke, and is a prevalent severe symptom among all similar prescription birth control medications. A Yaz pulmonary embolism could be a side effect of taking Yasmin.
As with most side effects, a woman is most susceptible to more severe results depending on her own medical history, family’s medical history, age, diet, and substance abuse. Any of these factors, when combined with the use of Yaz or a similar prescription birth control drug can lead to dangerous, if not fatal, consequences. However, women have reported on their own accord that despite following physician instructions and leading healthy lifestyles, they have experienced pulmonary embolisms as the result of using Yaz.
Pulmonary embolisms as a result of Yaz use are a more extreme version of the blood clot side effect. Embolisms in the lungs are most commonly caused by blood clots, but they can be formed by other factors. When a blood clot occurs and travels through the bloodstream, as opposed to staying in the place that it was formed, it will follow a path to the lung where it causes the embolism in the lung’s main artery. Blood clots most commonly form in the legs due to sedentary dormancy, however they can essentially form anywhere in the body, even in the heart, eye, or directly in the lung.
The symptoms of a pulmonary embolism are very similar to heart attacks and strokes, and therefore must be treated immediately because any of the three could be as severe as fatal. However, unlike a heart attack or stroke, a pulmonary embolism isn’t likely to cause sudden death, but it is commonly responsible for deaths during hospital treatment. Symptoms of a pulmonary embolism include:
Increased or irregular heartbeat
Intense chest pains
Pains in the upper body, including the neck, shoulders, and jaw, that vary in intensity
Sudden fatigue or exhaustion
Coughing up blood
Fever with sweating
Anxiety and nervousness
Inflammation and swelling of limbs
Dizziness, fainting, and loss of equilibrium
Coughing and wheezing
Pulmonary embolisms can be very serious and ultimately fatal if not treated within a timely manner. If you or a loved one are experiencing any of these symptoms or have previously experienced them, you should seek immediate emergency medical attention. Any delay in diagnosis or treatment for a pulmonary embolism could result in death or serious longterm health complications.
If you or a loved one are a victim of a pulmonary emoblism caused by the prescription use of Yaz, you have the right to seek compensation for medical expenses, lost wages, hospital and physician treatment and rehabilitation, and any other financial damages that you or your family have experienced. You possess the legal right and personal obligation to be compensated for your medical expenses, as well as your personal and familial pain and suffering. The Newsome Law Firm offers consultation at no cost for prescribed Yaz users who have experienced serious side effects.